Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 100, NWS Caribou, ME

December 23, 2016

NWS Caribou, ME issued this small craft advisory at Dec 23, 2016, 2:31 PM EST. It took effect at Dec 24, 2016, 3:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2016, 2:31 PM EST (19:31 UTC)
In effect from
Dec 24, 2016, 3:00 AM EST
Expired
Dec 24, 2016, 3:00 AM EST
In force
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 11:44 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 23, 11:44 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1144 AM EST Fri Dec 23 2016

.SYNOPSIS...
High pressure is expected to build across the area on today. A
cold front will cross the area Saturday and strong high pressure
will build toward the region from the northwest Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update 1140 am: Low pressure will continue to move east of the
Gulf of Maine today. Meanwhile...a weak area of low pressure will
track east across Quebec and remain well to our north. Latest
satellite imagery and surface observations showed some mid level
clouds moving east across northern most Maine this morning in
association with weak warm advection aloft. Expect partly sunny
skies across the north today with partly to mostly sunny skies
downeast. High temperatures today will range from around 30
degrees across the far north and mid to upper 30s downeast. No
major changes to going forecast this afternoon. We did drop the
small craft advisory for the intra coastal zone and from schoodic
to stonington. Partial clearing is expected later tonight as
high pressure passes to the south of New England.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Upr lvl system currently located ovr the Four-Corners wl eject thru
the Plains tda. Clds wl be on the increase Sat mrng in upglide on
290K lyr. Expect Sat pcpn wl be similar to yda as it wl lkly be a
quick shot of snow acrs nrn and cntrl areas with rain pushing in as
far north as the Upper Penobscot region with temps warming into the
m/u 30s to arnd 40 along the coast. Wl be pressing it to see any
accums of 1.5 inches drg the day, with most locations likely rmng
under 1 inch in fast-mvg system.

Initial sfc fnt mvs thru late Sat aftn, effectively shutting off
pcpn. Arctic cdfnt then mvs thru CWA Sun mrng, with diurnal range
for Sun expected to be arnd 3F acrs the north to arnd 5-7F in the
south. Depending on timing of fnt, may see temps falling thru the
day on Sunday acrs the north.

Expect sunny skies on Christmas day with gusty nw winds on the order
of 25-30 MPH in the aftn, stronger acrs the higher terrain. Skies wl
be moclr Sun ngt with winds decoupling under sfc high building in.
This wl allow for excellent radn'l cooling and with snow cvr up
north expect that temps wl once again drop blo 0F. Hv undercut
Superblend for mins Mon morning by about 3-5 degrees acrs nrn
zones.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Upr low traversing thru the nrn Plains Sun/Sun night wl begin to
open up and lift out into ern Canada. Pcpn wl mv into the CWA Mon
aftn as it does so. Once again, system wl be a quick-mover and temps
wl rise Mon night on srly flow. Most areas wl start as snow Monday
and as warm air mvs in ovrngt may see snow mix with and eventually
chg to rain in srn sxns.

H5 trof clear CWA Tue mrng with wrap-arnd snow showers possible drg
the day in nw flow. High pressure builds in Wed aftn with lows lkly
dropping blo 0F once again on Thur mrng. Med range guidance
indicating next system to mv in twd the end of the week but differ
on the details.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR through tonight.

SHORT TERM: Expect VFR conditions early Sat morning before system
moves in from the west. MVFR and ocnl IFR expected late Sat
morning with snow northern terminals and -rasn at BGR and BHB.
Restrictions will slowly rise Sat night, with exception of
possible stratocu at northern terminals.

VFR then expected Sun under high pressure, persisting into Monday
afternoon. MVFR/IFR then expected Mon night into Tue morning in
snow north and -rasn south. Conditions slowly improve Tue
afternoon.

&&

.MARINE...
NEAR TERM: Winds/seas will remain below small craft advisory
levels the rest of the afternoon. Will likely need to re-issue
for late tonight though Saturday with the next update.

SHORT TERM: Seas increase above 5 feet Sat morning in
swrly swell. Cold front crosses waters Sat afternoon with gales
possible in its wake. SCA levels then persist through the weekend.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Duda/Mignone
Short Term...Farrar
Long Term...Farrar
Aviation...Duda/Mignone/Farrar
Marine...Duda/Mignone/Farrar
Hazardous weather outlook, Dec 23, 2:34 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
234 AM EST FRI DEC 23 2016

MEZ001>006-010-011-015>017-029>032-240745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
234 AM EST FRI DEC 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-240745-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
234 AM EST FRI DEC 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 23, 12:31 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1231 PM EST FRI DEC 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             3 E MADAWASKA           47.35N  68.28W
12/23/2016  M1.2 INCH        AROOSTOOK          ME   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             1 SE COOPER             44.95N  67.44W
12/23/2016  M1.0 INCH        WASHINGTON         ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             4 ESE OLD TOWN          44.94N  68.66W
12/23/2016  M1.0 INCH        PENOBSCOT          ME   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             LINCOLN                 45.37N  68.51W
12/23/2016  M2.0 INCH        PENOBSCOT          ME   COOP/RIVER

0700 AM     SNOW             DOVER-FOXCROFT - COOP   45.18N  69.25W
12/23/2016  M1.0 INCH        PISCATAQUIS        ME   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0700 AM     SNOW             FORT KENT - COOP        47.24N  68.61W
12/23/2016  M1.0 INCH        AROOSTOOK          ME   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0735 AM     SNOW             VAN BUREN - COOP        47.17N  67.93W
12/23/2016  M1.0 INCH        AROOSTOOK          ME   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0739 AM     SNOW             LEVANT                  44.87N  68.93W
12/23/2016  M1.0 INCH        PENOBSCOT          ME   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

0800 AM     SNOW             1 ESE MARIAVILLE        44.72N  68.39W
12/23/2016  M1.0 INCH        HANCOCK            ME   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CAR1601840
EVENT NUMBER CAR1601841
EVENT NUMBER CAR1601842
EVENT NUMBER CAR1601843
EVENT NUMBER CAR1601844
EVENT NUMBER CAR1601845
EVENT NUMBER CAR1601846
EVENT NUMBER CAR1601847
EVENT NUMBER CAR1601848

TRF

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:31 PM ESTGale WarningCAR12 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.